Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 34, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 30, 1999, 12:56 PM EDT for Cayuga County, Wayne County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 12:56 PM EDT (16:56 UTC)
- Expired
- Jul 30, 1999, 2:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
Counties Cayuga County, NY, Wayne County, NY
The radar
The Binghamton radar (KBGM), 113 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1575 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBUF 301710 SVRBUF NYC011-075-117-301810- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1256 PM EDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NORTHERN CAYUGA COUNTY WESTERN OSWEGO COUNTY EASTERN WAYNE COUNTY IN WESTERN NEW YORK * UNTIL 200 PM EDT * AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES NORTH OF SODUS POINT OR ABOUT 30 MILES NORTHWEST OF OSWEGO...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SODUS POINT AT 2 PM EDT HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH AND/OR HAIL 3/4 INCH OR LARGER. FOR YOUR PROTECTION FROM POTENTIALLY DAMAGING WINDS...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS MAY ALSO CAUSE RAPID FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. DON'T ATTEMPT TO CROSS FLOODED ROADWAYS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:20 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 30, 9:20 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 920 AM EDT FRI JUL 30 1999 THE SUMMER FROM HADES WILL CONTINUE FOR AGRICULTURALISTS AS GENERALLY DRY HOT WEATHER WILL PERSIST. H8 TEMPS IN THE HIGH TEENS WILL ALLOW FOR SFC TEMPS OF 85 TO 90 THIS AFTERNOON WITH THE ONLY REAL CHANCE OF PCPN COMING EAST OF THE GENESEE VALLEY. A WEAK UPPER LEVEL SHORTWAVE WILL CROSS THE FORECAST AREA THIS AFTERNOON...SO WILL KEEP LOW CHC POPS FOR SITES EAST OF ROC AND DSV. CONVECTION OVER THE FAR WRN COUNTIES WILL BE DETERRED BY THE ONSET OF UPPER LEVEL RIDGING AND MID LEVEL WARMING. SPEAKING OF WARMING...H8 TEMPS ARE FORECAST TO CLIMB OVER 20 C FOR SATURDAY...SO IF YOU LIKE IT HOT YOU WILL LOVE IT SATURDAY. THE HOT WEATHER MAY ALSO BE ACCOMPANIED BY SOME STRONG THUNDERSTORMS LATE SATURDAY AS A FRONTAL BOUNDARY WILL NEAR THE REGION WITH A "PRIMED" ATMOSPHERE (CAPES TO 2600 J/KG) JUST WAITING FOR A TRIGGER. .BUF...NONE RSH
In the hours before
Local storm report, Jul 30, 6:58 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NEW YORK
658 AM EDT FRI JUL 30 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
030<0 AM HANOVER CENTER NY WIND DAMAGE
07/30/99 CHAUTAUQUA TREES DOWNThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:56 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 64 min |
| Jul 30, 2:52 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.